MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE VIDEO PROCESSOR/ILLUMINATOR (VPI); LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE VIDEO PROCESSOR/ILLUMINATOR (VPI); LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number PC9000
Medical Device Problem Codes Image Display Error/Artifact (1304); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the light lead was very hot, indicating a thermal event.There were no adverse consequences as a result.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Additional Manufacturer Narrative
The device manufacturer date is not known.Alleged failure: "it was reported to the rep that "the light was very dark and poor in a case." the rep has now advised "couldn¿t replicate the issue testing but i did find the light lead was very hot after i removed it from the vpi." probable root cause/s: product was not returned to stryker endoscopy.Based on the reported symptoms, reported issue can be caused by a number of electrical and/or mechanical issues affecting both the light cable connection between the vpi and camera and various electrical components responsible for powering the rgb leds/nir laser diode.Probable root cause remains unknown but can include the following: 1) intermittent led pca/nir laser diode failure: a malfunction in any of the vpi components responsible for powering the leds and nir laser diode leading to power loss may result in reduced illumination.2) light cable not completely inserted: if the light cable was incompletely inserted or partially pulled out during a procedure, it can reduce the amount of light transmitted out the scope/illumination aperture of the camera.3) spy phi stuck filter error: if using a spy phi imager, a stuck filter error caused by the top vis filter failing to retract will cause overlay, csf and white light imaging modes to be very dark due to filter excluding most visible light.4) residue on light post of scope: if the junction between the light cable and scope is contaminated with residue, light output at the tip may be reduced.This complaint investigation was closed based on the device not received.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.The reported failure mode will be monitored for future reoccurrence.H3 other text : 81.
 
Event or Problem Description

Brand Name
VIDEO PROCESSOR/ILLUMINATOR (VPI)
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
burnaby
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
burnaby
san jose CA 95138
Manufacturer Contact
kelsey barla
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key15478593
Report Number3012345110-2022-00008
Device Sequence Number20139872
Product Code GCJ
UDI-Device Identifier00858701006049
UDI-Public00858701006049
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150956
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC9000
Device Catalogue NumberPC9001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown